Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 9, 2015, 12:46 PM CDT for 4 counties in Missouri. It was in force for 12 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2015, 12:46 PM CDT (17:46 UTC)
- Expired
- Jul 10, 2015, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 1:45 PM CDT | FLASH FLOOD | 1 Se Cassville, MO | HIGHWAY 76 SOUTHEAST OF CASSVILLE HAS WATER RUNNING OVER IT. |
| Jul 9, 1:59 PM CDT | FLASH FLOOD | 5 E Goodman, MO | HIGHWAY PATROL REPORTS WATER OVER THE ROAD AT C AND CC NEAR ELKHORN CREEK. |
| Jul 9, 2:45 PM CDT | FLASH FLOOD | Cassville, MO | PORTIONS OF TOWN WERE BEING EVACUATED BY EMERGENCY MANAGEMENT WITH FLAT CREEK RISING OUT OF ITS BANKS. REPORT FROM NEWS MEDIA. |
| Jul 9, 2:45 PM CDT | FLASH FLOOD | Cassville, MO | SMALL AREA ON FAIR STREET BRIEFLY EVACUATED BY EMERGENCY MANAGEMENT AS A PRECAUTION ALONG FLAT CREEK. RESIDENTS WERE ALLOWED BACK IN BY 5 PM. |
| Jul 9, 3:02 PM CDT | FLASH FLOOD | 3 Wnw Monett, MO | PIERCE CITY FIRE DEPARTMENT INDICATED THAT 3 FEET OF WATER WAS FLOWING OVER COUNTY ROAD 1050 BETWEEN STATE HIGHWAY 37 AND US 60. |
| Jul 9, 3:09 PM CDT | FLASH FLOOD | 2 E Cassville, MO | LOW WATER BRIDGE ON COUNTY ROAD 1135 EAST OF TOWN WAS WASHED OUT. |
| Jul 9, 3:56 PM CDT | FLASH FLOOD | Cassville, MO | WATER COVING BUSINESS HIGHWAY 37 IN TOWN. FROM MODOT SOCIAL MEDIA POST. |
| Jul 9, 4:21 PM CDT | FLOOD | 1 Ne Neosho, MO | THE BRIDGE AT EAST COLER AND DEAN KEELING DRIVE IS UNDERWATER WITH HICKORY CREEK OUT OF ITS BANKS. |
| Jul 9, 5:29 PM CDT | HEAVY RAIN 1.5 | 4 Nw Neosho, MO | RAIN FELL IN THE LAST 45 MINUTES. |
| Jul 9, 6:32 PM CDT | HEAVY RAIN 0.75 | Verona, MO | RAIN FELL IN 15 MINUTES. |
| Jul 9, 6:35 PM CDT | HEAVY RAIN 1.16 | Monett, MO | RAINFALL WAS MEASURED IN 20 MINUTES. RAIN TOTAL SO FAR SINCE MIDNIGHT WAS 4.29 INCHES. |
| Jul 9, 7:35 PM CDT | FLASH FLOOD | Monett, MO | WIDESPREAD FLOODING IN TOWN. POSSIBLE EVACUATION OF AN APARTMENT BUILDING MAY BE NEEDED. SINKHOLE HAS OPENED UP IN THE AREA. NO DETAILS AS TO LOCATION. KELLY CREEK CLOSE TO FLOODING. |
| Jul 9, 8:00 PM CDT | FLASH FLOOD | Monett, MO | A LADY AND TODDLER WERE RESCUED FROM DRIVING INTO HIGH WATER NEAR KELLY CREEK. BOTH WERE RESCUED TO SAFETY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
039
WGUS53 KSGF 091746
FFWSGF
MOC009-109-119-145-100000-
/O.NEW.KSGF.FF.W.0059.150709T1746Z-150710T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT.
* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THIS ARE OF THUNDERSTORMS IS PRODUCING ONE TO THREE
INCHES OF RAIN IN A SHORT TIME PERIOD...LEADING TO THE RISK OF
FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ANDERSON...AURORA...BIG
SUGAR CREEK STATE PARK...CASSVILLE...DIAMOND...EXETER...FAIRVIEW...
GOODMAN...GRANBY...LANAGAN...MARIONVILLE...MONETT...MOUNT VERNON...
NEOSHO...NOEL...PIERCE CITY...PINEVILLE...PURDY...ROARING RIVER
STATE PARK...SENECA...SOUTH WEST CITY...VERONA...WASHBURN AND
WHEATON. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$
BOXELL5 follow-up statements
440
WGUS73 KSGF 091919
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT THU JUL 9 2015
MOC009-109-119-145-100000-
/O.CON.KSGF.FF.W.0059.000000T0000Z-150710T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
219 PM CDT THU JUL 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...MCDONALD...NEWTON AND SOUTHERN LAWRENCE COUNTIES...
AT 217 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NEW FLASH FLOODING WAS REPORTED IN THE CASSVILLE AREA...AND AT
THE INTERSECTION OF HIGHWAY C AND CC IN MCDONALD COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...ANDERSON...AURORA...BIG SUGAR
CREEK STATE PARK...CASSVILLE...DIAMOND...EXETER...FAIRVIEW...
GOODMAN...GRANBY...LANAGAN...MARIONVILLE...MONETT...MOUNT VERNON...
NEOSHO...NOEL...PIERCE CITY...PINEVILLE...PURDY...ROARING RIVER STATE
PARK...SENECA...SOUTH WEST CITY...VERONA...WASHBURN AND WHEATON.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$059
WGUS53 KSGF 092343
FFWSGF
MOC009-109-119-145-100600-
/O.EXT.KSGF.FF.W.0059.000000T0000Z-150710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT FRIDAY.
* AT 635 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE PRODUCING
RAINFALL RATES OF ONE HALF TO ONE AND ONE QUARTER INCHES OF
RAINFALL IN 30 MINUTES . THIS HEAVY RAINFALL WILL BE SHORT LIVED
IN NATURE BUT WITH IT FALLING ON SATURATED GROUNDS FROM RECENT
HEAVY RAINS WILL ADD TO THE ONGOING FLOODING ACROSS THE
WARNED AREA..
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY...
FARM ROAD 2130 AT THE SPRING RIVER WEST OF MOUNT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$
WISE406
WGUS73 KSGF 100044
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT THU JUL 9 2015
MOC009-109-119-145-100600-
/O.CON.KSGF.FF.W.0059.000000T0000Z-150710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
744 PM CDT THU JUL 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
BARRY...MCDONALD...NEWTON AND SOUTHERN LAWRENCE COUNTIES...
AT 739 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THE HEAVY RAINFALL IS COMING TO AN END ACROSS THE WARNED AREA.
LIGHT RAIN WITH PERIOD OF MODERATE RAIN WILL CONTINUE THIS EVENING.
RUNOFF AND FLOODING FROM THE HEAVY RAINFALL EARLIER THIS EVENING
WILL CONTINUE THROUGH THE REMINDER OF THE EVENING HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
ROUTE DD AT THE ELK RIVER JUST NORTH OF NOEL...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY...
FARM ROAD 2130 AT THE SPRING RIVER WEST OF MOUNT VERNON.
WIDESPREAD FLOODING IS OCCURRING IN THE TOWN OF MONETT. POSSIBLE
EVACUATION OF AN APARTMENT BUILDING MAY BE NEEDED. KELLY CREEK CLOSE
TO FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
&&
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$
WISE762
WGUS73 KSGF 100402
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 PM CDT THU JUL 9 2015
MOC009-109-119-145-100600-
/O.CON.KSGF.FF.W.0059.000000T0000Z-150710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
1102 PM CDT THU JUL 9 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
BARRY...MCDONALD...NEWTON AND SOUTHERN LAWRENCE COUNTIES...
AT 1057 PM CDT...THE DEPARTMENT OF TRANSPORTATION...LOCAL LAW
ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS INDICATED THAT
EXCESSIVE RAINFALL THAT OCCURRED EARLIER TODAY WAS PRODUCING FLASH
FLOODING ACROSS THE WARNED AREA. ADDITIONAL SCATTERED STORMS ARE
EXPECTED ACROSS THE REGION LATE THIS EVENING INTO THE OVERNIGHT
HOURS WHICH COULD ADD TO THE ONGOING FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
&&
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$
WISE607
WGUS73 KSGF 100602
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 AM CDT FRI JUL 10 2015
MOC009-109-119-145-100611-
/O.EXP.KSGF.FF.W.0059.000000T0000Z-150710T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
102 AM CDT FRI JUL 10 2015
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARRY...MCDONALD...NEWTON
AND SOUTHERN LAWRENCE COUNTIES...
AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 11 AM
FRIDAY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3650 9463 3697 9462 3705 9414 3705 9406
3707 9405 3714 9361 3682 9361 3682 9359
3659 9359 3649 9423
$$
GRIFFINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:08 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 9, 12:08 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CDT Thu Jul 9 2015
.SHORT TERM...(Today and Tonight)
Issued at 220 AM CDT THU JUL 9 2015
Active day of rain and a few frisky storms Wednesday and Wednesday
evening has left a boundary draped across southern Missouri. The
low level jet is gathering strength once again this morning. While
it will not be nearly as strong as the one observed yesterday, it
will still be effective as showers and a few storms will expand
along the boundary as we progress through the overnight hours.
Pockets of brief, heavy rain can be expected through daybreak with
radar echoes in the 40+ dBz range providing the most intense
rates. To this point, these higher cores look to be localized and
progressive in nature, but it will need to be watched very closely
given current conditions and recent heavy rainfall.
It will be the aforementioned boundary and a shortwave lifting
northeast out the Texas panhandle region that will be a main
players in our weather pattern over the next 24 to 36 hours. The
trend from the past few sets of model runs has been to slow the
northward progression of the boundary. As a result, PoPs will
linger into Friday across central Missouri.
The best opportunity for rain today will continue to be across
southern Missouri, with a gradual increase in rain chances across
extreme southeastern Kansas and western Missouri as the shortwave
over the Texas panhandle approaches this afternoon into this
evening. The boundary over southern Missouri will begin lifting to
the north as a warm front overnight tonight, and rain chances will
move northward with it.
The main question is how much rain to expect today and tonight.
The airmass in place remains extraordinarily moist (precipitable
water values in excess of 2 inches). The two areas of greatest
concern will be across southern Missouri, through this afternoon,
and then extreme southeastern Kansas into western and central
Missouri later this afternoon through tonight. Current model and
WPC QPF indicate another 1-2 inches of rain possible in these
areas with pockets of locally higher amounts possible in a
sporadic fashion. Current flash flood guidance across the area
ranges from about 1.5 to 2.5 inches for the 1 and 3 hour time
frames, increasing slight up to near 3 inches for the 6 hour time
step. Rainfall rates will likely mimic what we saw on Wednesday
(long duration of moderate rainfall rates over larger areas)
versus what we saw Tuesday (short duration of of intense rates
over small areas). For now, will hold off on any flood watches,
but will continue to close eye on the need.
.LONG TERM...(Friday through Wednesday)
Issued at 220 AM CDT THU JUL 9 2015
Rain chances will linger across central Missouri well into Friday
before finally ending as the warm front exits to the north late
Friday afternoon and Friday night. The 00z suite of model output
offers little change to the expectations for the weekend into next
week. Upper level ridging dominates during the weekend with
northwest flow reestablishing itself next week. Temperatures will
warm to typical summer levels, with plenty of humidity to go along
with it. Highs a few degrees either side of 90 and heat index
values in the 95 to around 100 degree range look to be a good bet
into early next week.
The greatest uncertainty next week is just where the axis of
northwest flow sets up. At this point, blurring ones eyes, it
appears this axis will be either over or very near the area. As a
result, will continue above average temperatures and more dry
forecast over western areas with near average temperatures and
rain chances over eastern areas. Being so close to the western
edge of this northwest flow regime will likely result in changes
from upcoming forecasts.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1207 PM CDT THU JUL 9 2015
Areas of rain and thunderstorms will continue to move through the
region today, with the main axis of rain slowly shifting north as
a warm front moves north through the area into tonight. Low
vis/cigs can be expected near the front, with restrictions to MVFR
or IFR possible within areas of rain.
LLWS will develop tonight at the terminals as the front moves
north, with rain finally ending tomorrow morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...BoxellHazardous weather outlook, Jul 9, 4:50 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT THU JUL 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A NEARLY STATIONARY FRONT ACROSS SOUTHERN MISSOURI WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MISSOURI TODAY. THERE IS AN ELEVATED RISK FOR FLASH FLOODING WHERE THIS ACTIVITY TRAINS...OR REPEATEDLY MOVES OVER THE SAME AREAS. THIS FRONT WILL SLOWLY LIFT TO THE NORTH LATE THIS AFTERNOON THROUGH TONIGHT...AND THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL GRADUALLY SPREAD NORTHWARD ACROSS THE REST OF THE OUTLOOK AREA. OVERALL...A GENERAL ONE TO TWO INCHES OF RAINFALL...WITH LOCALIZED BANDS OF HIGHER AMOUNTS TO AROUND FOUR INCHES...IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL MOVE NORTH OUT OF CENTRAL MISSOURI FRIDAY MORNING AS THE WARM FRONT EXITS TO THE NORTH. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE MISSOURI OZARKS LATE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:48 PM CDT | Special Weather Statement | SGF | Oregon | 27 min |
| Jul 9, 3:50 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 27 hr |
| Jul 9, 7:02 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jul 9, 10:01 AM CDT | River Flood Warning | SGF | Stone | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | McDonald | 58 hr |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 3 days |
| Jul 9, 2:32 PM CDT | River Flood Warning | SGF | Jasper | 69 hr |
| Jul 9, 2:47 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Taney, Webster | 6 hr |
| Jul 9, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 41 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Jul 9, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 42 min |
| Jul 9, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 23 min |
| Jul 9, 3:46 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more | 5 hr |
| Jul 9, 3:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jul 9, 4:16 PM CDT | Special Weather Statement | SGF | Shannon, Texas | 59 min |
| Jul 9, 4:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 64 min |
| Jul 9, 5:30 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, McDonald | 60 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.